Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Trying to conceive. Had implantation bleeding and chemical miscarriage. Ultrasound normal. On duphaston. Stop medication? Bleeding is normal?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1115 Questions
Question
Hello. Im trying to conceive since 4 months. My luteal phase was only 7 days and i had implantation bleeding for all 3 cycles but had a chemical miscarriage each time following ib. No pcod, all reports and ultrasound normal. So my gyn put me on duphaston 10mg twice daily for 20 days since cycle day 5 of menses.we used an opk and had sex daily.I ovulated on 23rd august. My periods were due on the 7th sept.ive a 28 day cycle. My gyn suggested to continue taking duphaston for a week more and if I dont get menses then get a hpt. Im sure I implantated on the 3rd...11dpo.is it possible I bled late? Its only very very light brown spots. And its the same today.is this ib or periods? I did an hpt got negative. ..should I stop taking duphaston now? Pls advise.thank you
Posted Wed, 25 Sep 2013 in General Health
 
 
Answered by Dr. Jose Ignacio Artero Munoz 21 hours later
Brief Answer:
Implantation bleeding

Detailed Answer:

Hello.Delighted to be able to help.

The implantation bleeding and menstruation bleeding appear roughly the same days but there are signs to distinguish them. The implantation bleeding color is more clear, brown, menstruation bleeding color is darker. The amount of bleeding by implantation is less than the amount of bleeding by menstruation.

Besides, all the days of implantation bleeding the amount is the same; however in menstruation bleeding the first day the amount of blood is less, then increases the amount and the last day is less again.

About continuing taking the drug that you say (progesterone) the prescription is correct. Your luteal phase is short, the production of progesterone is lower and it causes that the endometrium (uterine mucous layer) which nests the embryo is of poorer quality; but your gynecologist decides about to continue taking progesterone.

I Hope I have answered your query. If you have any further questions I will be happy to help.

If you do not have any clarifications, please don’t forget to evaluate my answer.

I wish you good health.
Above answer was peer-reviewed by
 
Follow-up: Trying to conceive. Had implantation bleeding and chemical miscarriage. Ultrasound normal. On duphaston. Stop medication? Bleeding is normal? 50 minutes later
thank you Dr XXXXXXX for the helpful reply. that makes me hopeful about this cycle yet! so duphaston is not responsible for the spotting or its amount? also we're trying really hard to get pregnant this cycle coz my husband is in merchant navy and leaved this month end. he's gone for 9 months. if we've to try this next cycle, would you recommend additional tests or fertility injections so that we've a maximum chance of conceiving this time? my gynec is unavailable for consultation for the next week or so. its frustrating to while away time without a proper plan. pls advise. thank you
 
 
Answered by Dr. Jose Ignacio Artero Munoz 1 hour later
Brief Answer:
Trying Conceive

Detailed Answer:
Hello,

Delighted to be able to help.

Progesterone that You're taking is not responsible for spotting.
To get pregnancy in the next cycle there are fertility treatments (progesterone That You're taking is a fertility treatment) but they must be prescribed by your gynecologist.

However, by the next trip with the Merchant Navy of your husband for nine months, if you want to get pregnant in next months, I recommend The Assisted Reproduction. Using Artificial Insemination, one of the techniques of assisted reproduction, it is not necessary to perform the sexual act with your husband.

Your husband, before starting the trip with the Merchant Navy, must leave various samples of sperm.The sperm is frozen.In your fertile days (around ovulation) is deposited with a syringe into your vagina.

This procedure to Achieve pregnancy May be Repeated 3-4 times.

To do this, you must go, as soon as possible ,to a Clinic specialized in assisted reproduction.

Hope, I have answered your query. If you have any further questions I will be happy to help. If you do not have any clarifications, please don’t forget to evaluate my answer.

I wish you good health.
Above answer was peer-reviewed by
 
Follow-up: Trying to conceive. Had implantation bleeding and chemical miscarriage. Ultrasound normal. On duphaston. Stop medication? Bleeding is normal? 14 hours later
That was good to hear doc! Thank you. Did I mention that I started spotting on 6th night? If I implanted on 3rd...is it possible I bled late?.its the third day today and the amount of spotting is exactly the same as the first. Just a smudge when I wipe. Can I test for hpt on the 11th ? Will hcg levels be sufficient to be detected on hpt?
 
 
Answered by Dr. Jose Ignacio Artero Munoz 4 hours later
Brief Answer:
Implantation bleeding

Detailed Answer:
Hello.Delighted to be able to help.
Although implantation bleeding usually occurs a few days before menstruation, as I said,there may be delays and date coincide with menstruation.
For the characteristics that you say of bleeding (very light brown spot, amount of spotting is exactly the same all the days) it may be implantation bleeding-pregnancy.The method to know for sure is to do a urine pregnancy test (which as you say detected hcg levels ) but is recommended to do a minimum 7 days after the date of menstruation, in your case it is recommended to do the test on September 14.If at that time the urine pregnancy test is negative the probability of pregnancy is very, very low.
Hope, I have answered your query. If you have any further questions I will be happy to help. If you do not have any clarifications, please don’t forget to evaluate my answer.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor